Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Have lymph edema and venous insufficiency. Diagnosed with DVT and PE. Swollen discolored toes. Uterine fibroid removed. Advice?

Hi, I was diagnosed with DVT and PE this past March. I do have lymph- edema and venous insufficiency. The Vascular specialist placed a filter in my abdomen to prevent any more PE. Since then, my left leg and foot which was not too effected by the lymph edema and VI, have become almost twice the size of my right leg {the once the bad, discolored, and extremely swollen leg and foot} and as hard as a stone from the tip of my toes to my hip!! I can barely sit, lay, walk, stand, or pick up my leg! The Doppler I got in May still shows the old DVT behind my left knee . I do also have a large uterine fibroid which will be removed in July. Most of the physicians I saw during my frequent stays in the hospital believe that the fibroid is causing the swelling! I fear that it could be something more that they are missing, I have had this fibroid fore years and never experienced any of these symptoms. Could the filter be causing the swelling? I am tiered of doctors guessing what may be causing the problem. my toes are so purple I am afraid to loose them, the swelling does not decrease even with elevation or cold packs! nothing seems to decrease the swelling and the hardening, I am hopeless. please explain my symptoms and if it will ever get better. I feel that my legs and feet will soon explode!
Asked On : Thu, 28 Jun 2012
Answers:  1 Views:  109
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Psychiatrist 's  Response
Thanks for writing in.

DVT and PE are serious conditions and require long term treatment with anticoagulant therapy. This is decided by the doctor and close monitoring of INR is done regularly.

Swelling due to venous insufficiency and lymphedema need to be treated under a vascular surgeon. This includes methods like avoiding stressful activities, intense physical work, raising feet over pillow, wearing compression stockings.

The treatment you require needs to be gicen after complete examination by your doctor.

Hope this helps
Answered: Tue, 22 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor